Fanatic’s STRESS!

normal1-e1385992240158More and more I am becoming less of a fan of western medicine. I am not astute on the subject, just have experience. The psychiatry department at the hospital where I receive my care is full of loving people. They have seen me at my absolute worst and never once showed judgment and let me stay in the treatment program well past the “protocol of time.”  They take my phone calls in the middle of the day when I am having a break down or just need to vent.  They do not bat an eye when I have to barrel out of group because I am being triggered, or the opposite when I cannot put words to how I am feeling.  They have handed me box after box of tissues over the years. I believe they are a good team and I get good treatment.

lazy-red-pandaHowever, as of late I have been going round and round with my psychiatrist. She is a lovely lady from Germany and seemingly only wants the best for me.  But, there are certain medications I do not want to take. While it is her due diligence to impart her professional opinion, it is also within her job description to listen to what I, the patient, would like to see in my treatment program.  Now to be fair, she does listen to my concerns and fears, but night-owlovershadows them with her “experience.” No doubt she has been in this business for a long time, but I am the one taking the medications. I am the one suffering from side effects. I am the one that feels symptoms still remain despite my best effort to take meds every single day. I am the one that lands in the psych hospital for several days.

326686Psychiatry is nothing more than a guessing game in my eyes.  Probably in most eyes.  I think this will work with that, and if not then we have plan b & c. This is all from my experience.  The journals of medicine, the internet highway, highly educated professionals do not have the answer.  We are left to believe them, entrust in them, and go with the flow.  No one truly knows the long term side effects of these medications.  Some meds lead to kidney problems down the road. Some lead to liver problems in the distant future.  How can we keep giving and taking these meds 20131101-063008.jpgwithout proper knowledge.  I suppose some folks turn a blind eye because they are now stable. I do not blame them. Depression and bipolar are a bitch. They change the course of your life. They rob you of…well,  you.

I am experiencing hair loss at the moment.  I went to the dermatology dept as a suggestion from my psychiatrist. I am convinced this is a side effect from a medication. I am not willing to tolerate it. I had to cut 4 inches off my hair because of thinning and hair loss.  I see the doctor. He was very nice. Very personable.  But he had no clue what the cause was and said so.  It could be the medication or it could be stress.

Inside OrionSTRESS!!!!  Who doesn’t have stress in their life? Has he been out in the real world? But the heart of the matter is that I came out of that appointment with no more information than I already had. My stress level has been pretty steady for a while, high, but steady. This medication was pretty new. He was very hesitant to say it was the meds. That’s fine I guess. Meanwhile, I will be having a candid conversation with my psychiatrist about a med change.  I struggle already. Losing my hair is not helping me.

123 RV, SA, RW, JZM, PA, JW.

20131101-062926.jpg

Advertisements

2 thoughts on “Fanatic’s STRESS!

  1. I love my psychiatrist, but I had a major battle trying to get him to change my meds (I was having too many depressive episodes). It finally took bringing my husband to an appointment to give a different perspective. They battled a bit, but in the end we won and I have been doing much better with the slight tweaks that were made.

    As for the physical problems that can occur. It’s no secret that people with bipolar disorder or depression have shorter lifespans, but I have to live in the here and now and that makes the decision easy. Here and now my meds have dramatically increased my quality of life.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s